Title: A Generalized Galerkin Method for Steady Convenction - Diffusion Problems with Application to Quadratic Shape Function Elements
Authors: BELYTSCHKO T.SMOLINSKI P.
Citation: Computer Methods in Applied Mechanics and Engineering vol. 48 no. 1 p. 25-43
Publication Year: 1985
JRC N°: JRC4026
URI: http://publications.jrc.ec.europa.eu/repository/handle/JRC4026
Type: Articles in Journals
Abstract: A GENERALIZATION OF THE STANDARD GALERKIN FINITE ELEMENT METHOD IS CONSIDERED TO ENABLE IT TO DEAL SUCCESSFULLY WITH STEADY CONVECTION- DIFFUSION PROBLEMS. THE PROPOSED METHOD EMPLOYS A GENERALIZED GOVERNING EQUATION WHICH IS OBTAINED BY SUBTRACTING FROM THE ORIGINAL DIFFERENTIAL EQUATION THE SCALAR PRODUCT OF ITS GRADIENT BY A VECTOR OF FREE PARAMETERS ASSOCIATED WITH EACH OF THE COORDINATE-DIRECTIONS. THIS GENERALIZED EQUATION IS SUCCESSIVELY DISCRETIZED BY THE STANDARD BUBNOV-GALERKIN FINITE ELEMENT METHOD. THE EFFECTIVENESS OF THE METHOD IS ILLUSTRATED FOR THE CASE OF QUADRATIC LOCAL INTERPOLATIONS IN ONE AND TWO SPACE DIMENSIONS.
JRC Institute:Joint Research Centre Historical Collection

Files in This Item:
There are no files associated with this item.


Items in repository are protected by copyright, with all rights reserved, unless otherwise indicated.